Alert archive / California / Small Craft Advisories in 2013

Small Craft Advisory 113, NWS Los Angeles, CA

September 27, 2013

NWS Los Angeles, CA issued this small craft advisory at Sep 27, 2013, 3:03 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2013, 3:03 AM PDT (10:03 UTC)
Expired
Sep 27, 2013, 9:00 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 1:35 PM PDT, 13 hours 28 minutes earlier.

Area forecast discussion, Sep 26, 1:35 PM PDT, 13 hours 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
135 PM PDT THU SEP 26 2013

.SYNOPSIS...

COOL TEMPERATURES AND LOCALLY GUSTY NORTH WINDS AGAIN TODAY THEN
NOTABLE WARMING WITH GUSTY NORTHEAST WINDS INTO WEEKEND. A GRADUAL
COOLING TREND STARTS ON SUNDAY.

&&

.SHORT TERM (TODAY-SUN)...WE ARE IN TRANSITION FROM A NORTHWEST TO A
NORTHEAST (SANTA ANA) FLOW TODAY. GETTING SOME LOCALLY GUSTY NORTH
WINDS THROUGH AND BELOW PASSES AND CANYONS TODAY BUT MOSTLY BELOW
ADVISORY LEVELS SO FAR. BY THIS EVENING, MODELS ARE INDICATING ONE
LAST SUNDOWNER BURST, THOUGH A NOTCH LIGHTER THAN LAST NIGHT. THAT
MAKES IT A LOW END ADVISORY EVENT AT BEST BUT WILL GO AHEAD AND ERR
ON THE SIDE OF CAUTION AND GO WITH ONE MORE ADVISORY EVENING THERE.

LATER TONIGHT WINDS SHIFT TO NORTHEAST AND FOCUS AREAS MOVE TO THE
VENTURA AND LA COUNTY MTNS AND VALLEYS. LOCAL HI RES MODELS
INDICATING WINDS IN THE 40-45 RANGE FOR AT LEAST A FEW HOURS LATE
TONIGHT THROUGH FRIDAY MORNING, WITH THE STRONGEST WINDS IN AND
AROUND THE HIGHWAY 14 CORRIDOR AND IN THE SANTA MONICA MOUNTAINS. SO
AGAIN THIS IS A MARGINAL CASE BUT PERHAPS JUST ENOUGH ON THE HIGHER
END TO WARRANT A LOW END WIND ADVISORY FOR THAT PORTION OF THE
LA/VENTURA MTNS, SANTA CLARITA VALLEY, AND SANTA MONICA MTNS. SHOULD
ALSO SEE SOME 20-30 MPH GUSTS IN THE VALLEYS AND EVEN PARTS OF THE
COAST BEFORE THE SEA BREEZE INFLUENCE EITHER TAKES OVER OR AT LEAST
CUTS INTO THOSE SPEEDS QUITE A BIT.

SURFACE GRADIENTS ON SAT ACTUALLY A BIT STRONGER OFFSHORE IN THE
MORNING BUT LESS UPPER SUPPORT AND A PRETTY RAPID SHIFT TO ONSHORE
BY AFTERNOON SHOULD KEEP WINDS BELOW ADVISORY LEVELS. SAT EXPECTED
TO BE OUR WARMEST DAY FOR COAST/VALLEYS THOUGH WITH SLIGHTLY LESS
WIND AND MORE IMPORTANTLY A MUCH WARMER AIR MASS IN PLACE AS THE
COLD AIR FROM THE TROF MOVES EAST. VALLEYS EXPECTED TO TOP OUT IN
THE LOW TO MID 90S AND COASTAL AREAS IN THE 80S, POSSIBLY CLOSE TO
90 FOR PLACES MORE THAN ABOUT 5 MILES INLAND FROM THE BEACHES.

WEAK OFFSHORE FLOW SUNDAY MORNING WILL SHIFT TO ONSHORE IN THE
AFTERNOON AND BRING COOLING TO ALL COASTAL AREAS ON THE ORDER OF
5-10 DEGREES. VALLEY COOLING MOSTLY 5 DEGREES OR LESS, WHILE MTNS
AND ANTELOPE VALLEY RUN 3-6 DEGREES WARMER.

.LONG TERM (MON-THU)...COOLING TREND TO CONTINUE THROUGH THE MIDDLE
OF NEXT WEEK WITH HIGHS RETURNING TO NORMAL LEVELS BY MONDAY AND
POSSIBLY A TOUCH BELOW NORMAL TUESDAY AND WEDNESDAY WITH A TROF
MOVING INTO NORTHERN CALIFORNIA WEDNESDAY MORNING. CURRENTLY WE HAVE
SOME MARINE LYR CLOUDS RETURNING WEDNESDAY BUT DEPENDING ON HOW MUCH
TROFFING SETS UP EARLY NEXT WEEK LOW CLOUDS COULD RETURN A DAY OR
TWO BEFORE THAT. NORTHERLY FLOW EXPECTED TO INCREASE BEHIND THE TROF
PASSAGE THU WITH WARM OFFSHORE FLOW RETURNING LATE NEXT WEEK INTO
THE WEEKEND.

&&

.AVIATION...26/1800...

HIGH CONFIDENCE IN VFR CONDITIONS FOR ALL SITES FOR THE NEXT 24
HOURS DUE TO AN ALMOST NON EXISTENT MARINE LAYER AND DEVELOPING
OFFSHORE FLOW. LOW CONFIDENCE IN THE FORECASTED WINDS AT MOST TAF
SITES DUE TO THE WEAK SANTA ANA EVENT.

KLAX...HIGH CONFIDENCE IN VFR CONDITIONS. THERE IS A 40 PERCENT
CHANCE OF SOME EAST WINDS 10-17Z FRIDAY MORNING...BUT THEY SHOULD
ONLY BE AROUND 5KT IF THEY DO OCCUR.

KBUR...HIGH CONFIDENCE IN VFR CONDITINOS. LOW CONFIDENCE IN THE WIND
FORECAST. EXPECTING WINDS TO STAY OUT OF THE NORTH...BUT NOT
CONFIDENT IN THE STRENGTH OF THE WINDS.

&&

.FIRE WEATHER...

A LOW PRESSURE SYSTEM CURRENTLY OVER IDAHO WILL SWING THROUGH NEVADA
AND UTAH BY SATURDAY. THIS WILL SHIFT THE CURRENTLY GUSTY NORTHWEST
FLOW TO NORTHEAST...AND BRING THE FIRST OFFSHORE EVENT TO LOS
ANGELES AND VENTURA COUNTY OF THE SEASON. PEAK WINDS ARE GENERALLY
EXPECTED TO HOVER AROUND 20 MPH SUSTAINED WITH GUSTS NEAR 35 OR 40
MPH OVER THE MOUNTAINS AND VALLEYS. THESE WINDS SHOULD ALSO BE ABLE
TO PUSH INTO THE COASTAL SECTIONS FROM VENTURA THROUGH MALIBU AND
THE HOLLYWOOD HILLS...BUT SLIGHTLY WEAKER THAN THE VALLEYS.
MEANWHILE WITH WEAK RIDGING FORMING ALOFT...RAPID WARMING AND DRYING
WILL COMMENCE ON FRIDAY THEN PERSIST INTO SATURDAY. WIDESPREAD
HUMIDITIES SHOULD DROP WELL INTO THE LOW TEENS AND SINGLE DIGITS ON
FRIDAY AND SATURDAY. OVERNIGHT RECOVERIES WILL BE POOR IN THE
FOOTHILLS AND MOUNTAINS AS WELL. AS A RESULT...CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED OVER A LARGE PORTION OF THE AREA FRIDAY AND
SATURDAY. AT THIS POINT HOWEVER...MOST OF AREAS WILL REACH THESE
THRESHOLDS FOR AROUND 3 HOURS EACH DAY. AS A RESULT...A RED FLAG
WARNING WILL NOT BE ISSUED DUE TO THE 6+ HOUR DURATION CRITERIA NOT
EXPECTED TO BE MET...BUT IT WILL BE VERY CLOSE. REGARDLESS...THIS
IS A PERIOD OF HIGH FIRE WEATHER CONCERN...ESPECIALLY CONSIDERING
THE EXTREMELY DRY VEGETATION.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...MW
AVIATION...SWEET
SYNOPSIS...KJ

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 26, 6:00 AM PDT, 21 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU SEP 26 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-271300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT THU SEP 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

LOCALLY GUSTY NORTH WINDS WILL AFFECT THE MOUNTAINS THROUGH
TONIGHT.

ISOLATED FROST IS POSSIBLE TONIGHT IN COLDEST WIND SHELTERED
LOCATIONS IN THE INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY...THE
CUYAMA VALLEY AND THE ANTELOPE VALLEY.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

GUSTY NORTH TO NORTHEAST WINDS ARE EXPECTED AT TIMES FRIDAY THROUGH
SATURDAY FROM EASTERN SANTA BARBARA COUNTY THROUGH LOS ANGELES
COUNTY. INCREASINGLY WARM AND DRY CONDITIONS...ALONG WITH THE GUSTY
WINDS MAY BRING CRITICAL FIRE WEATHER CONDITIONS TO LOS ANGELES AND
VENTURA COUNTIES FRIDAY THROUGH SATURDAY.

ISOLATED FROST IS POSSIBLE FRIDAY NIGHT IN COLDEST WIND
SHELTERED LOCATIONS IN THE INTERIOR VALLEYS OF SAN LUIS OBISPO
COUNTY...THE CUYAMA VALLEY AND THE ANTELOPE VALLEY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Small Craft Advisories in California, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.